Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 28, 2014, 07:56:29 AM

Login with username, password and session length


Members
  • Total Members: 24072
  • Latest: Esfesf
Stats
  • Total Posts: 647683
  • Total Topics: 49360
  • Online Today: 161
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 149
Total: 155

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: kidney problems with Truvada... 3rd med change since Aug  (Read 1347 times)

0 Members and 1 Guest are viewing this topic.

Dan J.

  • Guest
kidney problems with Truvada... 3rd med change since Aug
« on: October 13, 2006, 12:12:36 PM »
I have had 3 med changes since Aug. I was on Reyataz, Norvir, & Truvada. Due to having a high creatine levels doc changed that combo to Reyataz, Norvir, Epivir & Zerit. After my recent stomach problems they changed meds again to 4 once a day of the new Kaletra & 1 Truvada. Since being on that combo for 3 weeks (the doc has been checking kidney function weekly) Doc called me this am and told me my creatine levels were high again so he changed my combo to 4 once a day kaletra with Epivir & Zerit. I would prefer to not have to take Zerit due to neuropathy problems & I really need something that is a once a day combination. I have problems being ad hearant to a multiple dose med regimen. I am allergic to sulfa based drugs & have had problems with Sustiva & Ziagen so those two are ruled out. Doc told me he could put me on just 4 once a day Kaletra but is afraid I could develop resistance to it, so he didn't. I'm at a loss here and need suggestions to discuss with the Dr. I have an appointment next Thursday for weekly blood work.  I asked him this AM when the last mutation blood test was done on me , he told me 2003. I asked him if it would be a good idea to do that again & he told me that since I am probably still undetectable that it wouldn't show anything. Any help would be greatly appreciated.

Dan J.

Offline heartforyou

  • Member
  • Posts: 1,105
  • I must be a survivor in many ways...
Re: kidney problems with Truvada... 3rd med change since Aug
« Reply #1 on: October 13, 2006, 02:46:34 PM »
Danny,

As long as the meds can keep you undetectable, the change of meds remain an unpleasant but necassary tool.
I know it hasn't been easy for you lately.

Things will fall into place soon.

Love u

Hermie
Diagnosed in 1987 and still kicking
Viread, Kivexa (Epzicom),Viramune once daily

Happiness is the freedom of breathing fresh air every day.

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: kidney problems with Truvada... 3rd med change since Aug
« Reply #2 on: October 13, 2006, 02:57:58 PM »
Okay, so yr doc has chopped n changed you from Truvada to Zerit n back, because those drugs are no good for your body.... hmmm

Let's talk about Zerit (ow!, my feet hurt) ...

Zerit does not get you off the kidney hook. Zerit is cleared from the body mainly by the kidneys.  The dosing for Zerit can be adjusted by weight. Standard doses: 60mg/day if less than 60kgs and 80mg  if 60kgs+.  A reduced dose is effective though (study was done in Thailand): 40mg/day if less than 60kgs and 60mg if 60kgs+.  The dose can be lowered further if your kidneys take a long time to clear the drug, as low as 30mg or 40mg a day according to body weight.  60kgs = 132lbs (just under 9 1/2 stone). A lower dose tends to cause less side effects (ie PN).

Truvada/Viread

Tis the Viread in Truvada causing the kidney problems.  Like Zerit, the dose can be adjusted according to your creatine clearance (not creatine level in the blood).  As low as 1 Viread tablet a week.  But, me personally, think some of the dosing schedules, like a Viread every other day, are just too hard.

Something to consider: Videx

Likewise Videx EC (ddI) is adjusted by weight and for creatine clearance.  It is a kinder than Zerit for PN etc but still causes problems for some people.  An advantage with Videx is the adjustment is always to a lower dose 1 x day.  A downside is having to take it on an empty stomach, ie different time to other drugs. However, time of day ain't that critical, and it maybe a workable compromise v taking Zerit/Viread (again).

Short answer about using these 3 nukes: if you take any of these nukes, yr doc needs to establish you creatine clearance and suggest an adjusted dose based on this figure. 

Another thing to consider: 2 x PIs 1 x day

This is possible, and with summat like 3TC, makes a workable, even good combo.  Need to watch the lipids but not always a problem. Reyataz + Kaletra would work, but, although technically "experimental" Reyataz + Invirase, with 100mg or 200mg of Norvir booster (100mg prob. enough) would too, and prob. be kinder to lipids.

Outside option: Kaletra or boosted Reyataz +3TC or FTC

Since you are undetectable, and multi-dosing schedules not your preference, this may be viable for now.  The results from Kaletra monotherapy have been reasonably good.  The nukes do something though, and yr doc is right to highlight a chance of resistance.  But, PI resistance evolves slowly, and it may be the best option right now until new drugs come along.  It may work for long enough for new non-Zerit non-Ziagen non-Viread options to appear.  Indeed, it may work indefinitely. You may also be able to do this with Reyataz (if so I'd go for a 400mg dose of Reyataz rather than 300mg). FTC prob. better than 3TC in this context.

Hope this helps

- matt
« Last Edit: October 13, 2006, 03:03:19 PM by newt »
"The object is to be a well patient, not a good patient"

Dan J.

  • Guest
Re: kidney problems with Truvada... 3rd med change since Aug
« Reply #3 on: October 13, 2006, 11:18:18 PM »
Thank You Matt.

Dan J.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.